MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8FEN
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 8fen, 8fen 8 cuff fen trach cann reus icx1, lot# 25e0886jzx.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the tracheostomy tube's cuffs did not inflate despite multiple attempt, during use at a hospital.The tubes were replaced.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the cuff presents a small tear.An inflation/deflation test was performed using a syringe, air was applied to the cuff and it was observed the cuff deflated immediately.It was reported that the tracheostomy tube's cuffs did not inflate despite multiple attempt, during use at a hospital.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: with shiley cuffed models (lpc, fen) the cuff and inflation system should be tested for leakage before inserting the tube.This test can be performed as follows: inflate the cuff with the volume of air indicated in table 1.Then either observe for deflation over several minutes or immerse the tube in sterile saline and observe for air leakage.Deflate the cuff prior to insertion.Under no circumstances should more than 25 mm of mercury air pressure be used to inflate the cuff.Over-inflation of the cuff may cause tracheal damage and may inhibit ventilation.To ease insertion and to guard against cuff perforation from sharp edges of cartilage, the cuff should be tapered back.This can be accomplished by first inflating the cuff.Then gently move the cuff away from the distal tip of the outer cannula towards the swivel neck plate as the residual air is removed by deflation.Do not use any sharp instruments such as forceps or hemostats that would damage the cuff when tapering it.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24140248
Report Number9681384-2026-00126
Device Sequence Number10394980
Product Code JOH
UDI-Device Identifier60884522007035
UDI-Public(01)60884522007035(17)300523(10)25E0886JZX
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8FEN
Device Catalogue Number8FEN
Device Lot Number25E0886JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTES ON H11
Patient SexUnknown